Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 26, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Apr 4, 2004, 2:37 PM CDT for Ward County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2004, 2:37 PM CDT (19:37 UTC)
- Expired
- Apr 4, 2004, 5:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Ward County, TX
The radar
The Midland/Odessa radar (KMAF), 105 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 041939 FFWMAF TXC475-042230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 237 PM CDT SUN APR 4 2004 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... WARD COUNTY IN WEST TEXAS * UNTIL 530 PM CDT * AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED MODERATE TO HEAVY RAINFALL FROM THUNDERSTORMS MOVING NORTHEAST AT 20 MPH OVER WARD COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 5 9 7 3 2 2 0. LAT...LON 3150 10344 3133 10282 3161 10280 3164 10337 $$
1 follow-up statement
000 WGUS74 KMAF 042144 FFSMAF TXC475-042230- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 443 PM CDT SUN APR 4 2004 ...THE FLASH FLOOD WARNINGS FOR WARD COUNTY WILL BE ALLOWED TO EXPIRE... AT 436 PM CDT...DOPPLER RADAR INDICATED THE HEAVY RAINFALL HAD MOVED OUT OF WARD COUNTY. HOWEVER...STANDING OR RUNNING WATER WILL TAKE SEVERAL HOURS TO RUNOFF. THEREFORE...RESIDENTS SHOULD CONTINUE TO EXERCISE CAUTION IF TRAVELING ON AREA ROADWAYS. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT FOR WARD COUNTY. ADDITIONAL HEAVY RAINFALL WILL RESULT IN RAPID RUNOFF AND FLASH FLOODING DUE TO SATURATED GROUND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3150 10344 3133 10282 3161 10280 3164 10337 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 4, 2:25 PM CDT, 12 minutes earlier.
Area forecast discussion, Apr 4, 2:25 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX...UPDATED
225 PM CDT SUN APR 4 2004
UPDATED ZONES TO ADD SEVERE THUNDERSTORM WATCH #42 UNTIL 8 PM
CDT FOR PECOS...TERRELL...PRESIDIO...BREWSTER COUNTIES.
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...SEVERE THUNDERSTORM WATCH #42 UNTIL 8 PM CDT FOR TXZ-075-079>082
FLASH FLOOD WATCH TODAY AND TONIGHT ACROSS MUCH OF WEST
TEXAS...TXZ045-046-050-051-057>063-067>070-074-075.
NM...FLASH FLOOD WATCH TODAY AND TONIGHT ACROSS ALL OF
SOUTHEASTERN NEW MEXICO...NMZ027>029-033-034.
&&
12Hazardous weather outlook, Apr 4, 3:30 AM CDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 330 AM CDT SUN APR 4 2004 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-042000- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 330 AM CDT (130 AM MST) SUN APR 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TODAY STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PORTIONS OF WEST TEXAS AND SOUTHEAST NEW MEXICO TODAY AND TONIGHT. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL...HOWEVER DAMAGING WINDS OR AN ISOLATED TORNADO ALSO REMAINS POSSIBLE. THUNDERSTORMS THAT DEVELOP TODAY AND TONIGHT ARE EXPECTED TO PRODUCE HEAVY RAIN. FLASH FLOODING WILL BE A CONCERN...ESPECIALLY ACROSS PORTIONS OF WEST TEXAS AND SOUTHEAST NEW MEXICO WHERE HEAVY RAINS FELL LAST NIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO FOR TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE ON MONDAY... WITH THE POTENTIAL FOR LARGE HAIL. SOME OF THESE THUNDERSTORMS ARE EXPECTED TO PRODUCE HEAVY RAIN...AND FLASH FLOODING WILL REMAIN A CONCERN ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED FOR THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 6:31 PM CST | Severe Thunderstorm Warning | MAF | Brewster | 59 min |
| Apr 3, 6:32 PM CST | Tornado Warning | MAF | Gaines | 58 min |
| Apr 3, 6:57 PM CST | Severe Thunderstorm Warning | MAF | Reeves | 63 min |
| Apr 3, 7:14 PM CST | Tornado Warning | MAF | Reeves | 46 min |
| Apr 3, 7:15 PM CST | Flash Flood Warning | MAF | Gaines | 3 hr |
| Apr 3, 7:31 PM CST | Tornado Warning | MAF | Gaines | 59 min |
| Apr 3, 8:01 PM CST | Tornado Warning | MAF | Reeves, Ward | 59 min |
| Apr 3, 8:12 PM CST | Flash Flood Warning | MAF | Reeves | 4 hr |
| Apr 3, 8:17 PM CST | Severe Thunderstorm Warning | MAF | Andrews | 28 min |
| Apr 3, 8:30 PM CST | Tornado Warning | MAF | Gaines | 60 min |
| Apr 3, 9:23 PM CST | Severe Thunderstorm Warning | MAF | Culberson | 52 min |
| Apr 3, 9:30 PM CST | Severe Thunderstorm Warning | MAF | Gaines | 60 min |
| Apr 3, 9:41 PM CST | Severe Thunderstorm Warning | MAF | Brewster | 49 min |
| Apr 3, 9:58 PM CST | Severe Thunderstorm Warning | MAF | Presidio | 62 min |
| Apr 3, 10:15 PM CST | Flash Flood Warning | MAF | Andrews, Gaines | 6 hr |
| Apr 3, 10:16 PM CST | Severe Thunderstorm Warning | MAF | Culberson | 59 min |
| Apr 4, 12:11 AM CST | Severe Thunderstorm Warning | MAF | Brewster | 64 min |
| Apr 4, 12:15 AM CST | Flash Flood Warning | MAF | Reeves | 4 hr |
| Apr 4, 1:22 AM CST | Severe Thunderstorm Warning | MAF | Brewster | 2 hr |
| Apr 4, 1:56 AM CST | Severe Thunderstorm Warning | MAF | Pecos | 2 hr |
| Apr 4, 4:01 AM CDT | Severe Thunderstorm Warning | MAF | Pecos | 59 min |
| Apr 4, 4:56 AM CDT | Flash Flood Warning | MAF | Andrews, Gaines | 5 hr |
| Apr 4, 5:00 AM CDT | Severe Thunderstorm Warning | MAF | Pecos | 60 min |
| Apr 4, 6:01 AM CDT | Severe Thunderstorm Warning | MAF | Pecos | 29 min |
| Apr 4, 6:12 AM CDT | Flash Flood Warning | MAF | Pecos | 4 hr |
| Apr 4, 7:46 AM CDT | Flash Flood Warning | MAF | Reeves | 4 hr |
| Apr 4, 8:29 AM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 46 min |
| Apr 4, 9:28 AM CDT | Flash Flood Warning | MAF | Ward | 4 hr |
| Apr 4, 10:33 AM CDT | Flash Flood Warning | MAF | Pecos | 6 hr |
| Apr 4, 11:00 AM CDT | Flash Flood Warning | MAF | Andrews, Gaines | 6 hr |
| Apr 4, 11:31 AM CDT | Flash Flood Warning | MAF | Ector | 4 hr |
| Apr 4, 11:44 AM CDT | Flash Flood Warning | MAF | Reeves | 5 hr |
| Apr 4, 1:07 PM CDT | Flash Flood Warning | MAF | Winkler | 4 hr |
| Apr 4, 1:26 PM CDT | Flash Flood Warning | MAF | Midland | 4 hr |
| Apr 4, 3:38 PM CDT | Flash Flood Warning | MAF | Ector | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.